Infinite-dimensional port-Hamiltonian systems with a stationary interface
Authors
Alexander Kilian, Bernhard Maschke, Andrii Mironchenko, Fabian Wirth
Abstract
We consider two systems of two conservation laws that are defined on complementary, one-dimensional spatial intervals and coupled by an interface as a single port-Hamiltonian system. In case of a fixed interface position, we characterize the boundary and interface conditions for which the associated port-Hamiltonian operator generates a contraction semigroup. Furthermore, we present sufficient conditions for the exponential stability of the generated C 0 -semigroup. The results are illustrated by the example of two acoustic waveguides coupled by a membrane interface.
Keywords
Port-Hamiltonian systems; Strongly continuous semigroups; Stationary interface; Exponential stability
Citation
- Journal: European Journal of Control
- Year: 2025
- Volume: 82
- Issue:
- Pages: 101190
- Publisher: Elsevier BV
- DOI: 10.1016/j.ejcon.2025.101190
BibTeX
@article{Kilian_2025,
title={{Infinite-dimensional port-Hamiltonian systems with a stationary interface}},
volume={82},
ISSN={0947-3580},
DOI={10.1016/j.ejcon.2025.101190},
journal={European Journal of Control},
publisher={Elsevier BV},
author={Kilian, Alexander and Maschke, Bernhard and Mironchenko, Andrii and Wirth, Fabian},
year={2025},
pages={101190}
}
References
- Aggelis, D. G. & Shiotani, T. Experimental study of surface wave propagation in strongly heterogeneous media. The Journal of the Acoustical Society of America vol. 122 EL151–EL157 (2007) – 10.1121/1.2784151
- Arnol’d, Mathematical methods of classical mechanics. (1978)
- Aubin, J. Applied Functional Analysis. (2000) doi:10.1002/9781118032725 – 10.1002/9781118032725
- Augner, (2016)
- Augner, Well-posedness and stability for interconnection structures of port-Hamiltonian type. (2020)
- Boutin, Dafermos regularization for interface coupling of conservation laws. (2008)
- Curtain, R. & Zwart, H. Introduction to Infinite-Dimensional Systems Theory. Texts in Applied Mathematics (Springer New York, 2020). doi:10.1007/978-1-0716-0590-5 – 10.1007/978-1-0716-0590-5
- Diagne, M. & Maschke, B. Port Hamiltonian formulation of a system of two conservation laws with a moving interface. European Journal of Control vol. 19 495–504 (2013) – 10.1016/j.ejcon.2013.09.001
- (2009)
- Engel, One-parameter semigroups for linear evolution equations. (2000)
- Fattorini, H. O. Boundary Control Systems. SIAM Journal on Control vol. 6 349–385 (1968) – 10.1137/0306025
- Godlewski, E. & Raviart, P.-A. The numerical interface coupling of nonlinear hyperbolic systems of conservation laws: I. The scalar case. Numerische Mathematik vol. 97 81–130 (2004) – 10.1007/s00211-002-0438-5
- Gupta, The classical Stefan problem. (2003)
- Hamroun, B., Dimofte, A., Lefèvre, L. & Mendes, E. Control by Interconnection and Energy-Shaping Methods of Port Hamiltonian Models. Application to the Shallow Water Equations. European Journal of Control vol. 16 545–563 (2010) – 10.3166/ejc.16.545-563
- Jacob, B., Morris, K. & Zwart, H. C 0-semigroups for hyperbolic partial differential equations on a one-dimensional spatial domain. Journal of Evolution Equations vol. 15 493–502 (2015) – 10.1007/s00028-014-0271-1
- Jacob, Linear port-Hamiltonian systems on infinite-dimensional spaces. (2012)
- Kilian, (2022)
- Kilian, A., Maschke, B., Mironchenko, A. & Wirth, F. A Case Study of Port-Hamiltonian Systems With a Moving Interface. IEEE Control Systems Letters vol. 7 1572–1577 (2023) – 10.1109/lcsys.2023.3272171
- Kurula, Linear wave systems on n-D spatial domains. International Journal of Control (2015)
- Kurula, M., Zwart, H., van der Schaft, A. & Behrndt, J. Dirac structures and their composition on Hilbert spaces. Journal of Mathematical Analysis and Applications vol. 372 402–422 (2010) – 10.1016/j.jmaa.2010.07.004
- Le Gorrec, Y., Zwart, H. & Maschke, B. Dirac structures and Boundary Control Systems associated with Skew-Symmetric Differential Operators. SIAM Journal on Control and Optimization vol. 44 1864–1892 (2005) – 10.1137/040611677
- Lotero, F., Couenne, F., Maschke, B. & Sbarbaro, D. Distributed parameter bi-zone model with moving interface of an extrusion process and experimental validation. Mathematical and Computer Modelling of Dynamical Systems vol. 23 504–522 (2017) – 10.1080/13873954.2016.1278393
- Ogam, E., Fellah, Z. E. A., Ogam, G., Ongwen, N. O. & Oduor, A. O. Investigation of long acoustic waveguides for the very low frequency characterization of monolayer and stratified air-saturated poroelastic materials. Applied Acoustics vol. 182 108200 (2021) – 10.1016/j.apacoust.2021.108200
- Olver, Applications of Lie groups to differential equations. (1993)
- Pazy, Semigroups of linear operators and applications to partial differential equations. (1983)
- Rashad, R., Califano, F., van der Schaft, A. J. & Stramigioli, S. Twenty years of distributed port-Hamiltonian systems: a literature review. IMA Journal of Mathematical Control and Information vol. 37 1400–1422 (2020) – 10.1093/imamci/dnaa018
- Teschl, Ordinary differential equations and dynamical systems. (2012)
- Tucsnak, M. & Weiss, G. Observation and Control for Operator Semigroups. (Birkhäuser Basel, 2009). doi:10.1007/978-3-7643-8994-9 – 10.1007/978-3-7643-8994-9
- van der Schaft, A. & Jeltsema, D. Port-Hamiltonian Systems Theory: An Introductory Overview. Foundations and Trends® in Systems and Control vol. 1 173–378 (2014) – 10.1561/2600000002
- van der Schaft, A. J. & Maschke, B. M. Hamiltonian formulation of distributed-parameter systems with boundary energy flow. Journal of Geometry and Physics vol. 42 166–194 (2002) – 10.1016/s0393-0440(01)00083-3
- Villegas, (2007)
- Vincent, B., Couenne, F., Lefèvre, L. & Maschke, B. Port Hamiltonian systems with moving interface: a phase field approach. IFAC-PapersOnLine vol. 53 7569–7574 (2020) – 10.1016/j.ifacol.2020.12.1353
- Visintin, Models of phase transitions. (1996)
- Willatzen, M., Pettit, N. B. O. L. & Ploug-Sørensen, L. A general dynamic simulation model for evaporators and condensers in refrigeration. Part I: moving-boundary formulation of two-phase flows with heat exchange. International Journal of Refrigeration vol. 21 398–403 (1998) – 10.1016/s0140-7007(97)00091-1